Depression/Mental Health Expert Forum
Weaning off Cymbalta and starting effexor xr
About This Forum:

This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Weaning off Cymbalta and starting effexor xr

I have been on cymbalta for apx 18 months. Now I am weaning off cymbalta to effexor xr. My dr has me taking 30 mg of cymbalta every other day for 1 week and 75 mg of effexor once a day for 2 weeks then switching to 150 mg.

To say I feel weird is an understatement. My brain feels funky and I am a little jumpy and somewhat tense. Everything is getting on my nerves. Is this from the cymbalta or effexor?

Once I am off the cymbalta should I start getting the intital side affects from begining the effexor (such as nausea,insomnia etc...) or are they null and void becuase of the cymbalta in my system?

Initally I lost 7 lbs when I began the cymbalta but have now ganied 15. I am hoping the effexor will even the weight thing out and help me feel better.I had to get off the cymbalta because of the side affects. I couldnt take it anymore.

Thanks for any insight because I am kinda nervous about weaning and going on the new drug.I have read to much on the internet and am scared about what I could be in for. I just cannot gain anymore weight ( I tried zoloft 5 yrs ago and gained 50 lbs in 3 months and still havent lost it) and really need a clear mind now. ( I think the cymbalta messed up my memory and mind I hope it will come back)
    
Related Discussions
242532_tn?1269553979
I think you are experiencing these mental symptoms because you are on two medications and adjusting the dose is a very inexact science at this time, so you and your doctor should talk about adjusting these doses during the transition period. The timetable sounds about right.  Regarding weight loss, emotional eating is the big issue, and unfortunately medications make it harder rather than easier to eat sensibly.  That makes it more difficult, but not impossible.  Look at my site and book at www.shrinkyourself.com.  You may get some help there.
2 Comments
Blank
Avatar_n_tn
i wanted to make 1 post to tell people how i got off cymbalta. first, i didn't tell my doc. i didn't want to take more drugs to get off cymbalta! i was having pretty bad side effects the longer i took the stuff, so i was determined. cold daytime sweats, nighttime terrors, ED, bad stomach problems, chills. the whole range of side effects. i started by taking a 30mg pill every other day for 2 weeks, then every second day for 2 weeks, then every 3rd day for 2 weeks. when i got to every fourth day, i stopped. the only thing that happened was i would get a strange dizzy spell once in a while. it was like my eyes were bobbing in my head. this lessened and went away in about 3 weeks. i am cymbalta free and feel great. i didn't care what it took, i was getting off that garbage. my advice, don't start it, but if you do, get off it as soon as possible.
Blank
Avatar_n_tn
Last year after my teen age daughter was DXd as bipolar I slipped further into a depression and my rheumatologist thought he would kill 2 birds w/1 stone by prescribing Cymbalta. I had previously been on 30mg Prozac. We worked me up to 60mg Cymbalta daily to achieve the needed results. By the end of the 1st month I felt like a new woman. I wanted to sing from the mountain tops, except that I couldn't sing! THEN, little by little the cracks started showing until I was having full blown mood swings like nothing I had ever experienced in my life. I would get sad and cry and feel such a profound sense of sadness and despair that it might last for1-3 days. I started losing memories and having trouble remembering words & names for things. I couldn't carry on conversations because I couldn't focus long enough to reach a point or even remember the point. Eventually I came clean with my family and told them I thought it was my antidepressant that was causing me to act so strangely. They definitely knew something was wrong but had no Idea my depression was this bad since I'm home alone all day. They started being more tolerant and my new doctor changed me back to Prozac 30mg. after a month we saw a difference. The depression was still there but the crying jags were gone and the thinking was clearing up. She raised my Prozac to 40mg and now another month later I feel completely pulled out of the depression. I still have word finding difficulty but that's probably unrelated to all of this.  My Internist, Rheumatologist & Psychiatrist all seem to agree that I didn't react well to the combination Serotonin/Norepinephrine reuptake inhibitor
Blank
Avatar_n_tn
Last year after my teen age daughter was DXd as bipolar I slipped further into a depression and my rheumatologist thought he would kill 2 birds w/1 stone by prescribing Cymbalta. I had previously been on 30mg Prozac. We worked me up to 60mg Cymbalta daily to achieve the needed results. By the end of the 1st month I felt like a new woman. I wanted to sing from the mountain tops, except that I couldn't sing! THEN, little by little the cracks started showing until I was having full blown mood swings like nothing I had ever experienced in my life. I would get sad and cry and feel such a profound sense of sadness and despair that it might last for1-3 days. I started losing memories and having trouble remembering words & names for things. I couldn't carry on conversations because I couldn't focus long enough to reach a point or even remember the point.

Eventually I came clean with my family and told them I thought it was my antidepressant that was causing me to act so strangely. They definitely knew something was wrong but had no Idea  depression was this bad since I'm home alone all day. They started being more tolerant and my new doctor changed me back to Prozac 30mg. after a month we saw a difference. The depression was still there but the crying jags were gone and the thinking was clearing up. She raised my Prozac to 40mg and now another month later I feel completely pulled out of the depression. I still have word finding difficulty but that's probably unrelated to all of this.  My Internist, Rheumatologist & Psychiatrist all seem to agree that I didn't react well to the combination Serotonin/Norepinephrine reuptake inhibitor

I Think Doctors need to keep a very close eye on the side effects of Cymbalta. I checked all the available data when I started it and couldn't find anything realting to the problems I experienced. It wasn't until after I had these almost psychotic episodes that I learned other people were having problems too.
Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank